Naloxone narcan

Naloxone is administered by way of a nasal spray and it can quickly restore normal respiration to a person whose breathing has slowed or stopped because of an overdose.

An unresponsive man spotted on the platform of the downtown San Mateo train station was revived through Narcan before being transported to the hospital Saturday night, according to police.

At about 8:20 p.m., officers responded to the station at 2 N. B St. on reports of a drug overdose. Officers found the man not breathing and lying in a pool of vomit, according to police.

Fentanyl can be 80 to 100 times stronger than morphine and is added to heroin to increase potency, leading to potentially deadly overdoses. Narcan is a nasal spray designed to counteract the effects of an opioid overdose, according to police.

If you know someone suffering from substance abuse and need resources, call Star Vista San Mateo County 24/7 on its crisis hotline at (650) 579-0350 or visit goo.gl/AtQVxG.

Recommended for you

(0) comments

Welcome to the discussion.

Keep it Clean. Please avoid obscene, vulgar, lewd, racist or sexually-oriented language.
PLEASE TURN OFF YOUR CAPS LOCK.
Don't Threaten. Threats of harming another person will not be tolerated.
Be Truthful. Don't knowingly lie about anyone or anything.
Be Nice. No racism, sexism or any sort of -ism that is degrading to another person.
Be Proactive. Use the 'Report' link on each comment to let us know of abusive posts.
Share with Us. We'd love to hear eyewitness accounts, the history behind an article.

Thank you for reading the Daily Journal.

Please purchase an Enhanced Subscription to continue reading.Please log in, or sign up for a new account and purchase an Enhanced Subscription to continue reading.